Alert archive / Alabama / Wind Advisories in 2013

Wind Advisory 11, NWS Birmingham, AL

March 24, 201339 counties in Alabama

NWS Birmingham, AL issued this wind advisory at Mar 24, 2013, 4:06 AM CDT for 39 counties in Alabama. It took effect at Mar 24, 2013, 12:00 PM CDT. It was in force for 9 hr.

The area

The counties it named.

The facts

Issued
Mar 24, 2013, 4:06 AM CDT (09:06 UTC)
In effect from
Mar 24, 2013, 12:00 PM CDT
Expired
Mar 24, 2013, 9:00 PM CDT
In force
9 hr
Issued by
NWS Birmingham, AL
All 39 counties

Autauga County, AL, Barbour County, AL, Bibb County, AL, Blount County, AL, Bullock County, AL, Calhoun County, AL, Chambers County, AL, Cherokee County, AL, Chilton County, AL, Clay County, AL, Cleburne County, AL, Coosa County, AL, Dallas County, AL, Elmore County, AL, Etowah County, AL, Fayette County, AL, Greene County, AL, Hale County, AL, Jefferson County, AL, Lamar County, AL, Lee County, AL, Lowndes County, AL, Macon County, AL, Marengo County, AL, Marion County, AL, Montgomery County, AL, Perry County, AL, Pickens County, AL, Pike County, AL, Randolph County, AL, Russell County, AL, Shelby County, AL, St. Clair County, AL, Sumter County, AL, Talladega County, AL, Tallapoosa County, AL, Tuscaloosa County, AL, Walker County, AL, Winston County, AL

The radar

The Birmingham radar (KBMX), 22 km from the middle of the area, began a volume at 09:08 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Birmingham, AL (KBMX), launched 00:00Z, 9.1 hours before the alert went out and 23 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Birmingham, AL at 00:00Z on 2013-03-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Birmingham, AL at 00:00Z on 2013-03-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 37 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
528 m above ground
0-6 km bulk shear
67 kt
0-1 km storm-relative helicity
37 m²/s²
0-3 km storm-relative helicity
184 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

826 
WWUS74 KBMX 240906
NPWBMX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BIRMINGHAM AL
406 AM CDT SUN MAR 24 2013

...WINDY CONDITIONS DEVELOPING BY EARLY AFTERNOON...


ALZ011>015-017>050-241800-
/O.NEW.KBMX.WI.Y.0011.130324T1700Z-130325T0200Z/
MARION-LAMAR-FAYETTE-WINSTON-WALKER-BLOUNT-ETOWAH-CALHOUN-
CHEROKEE-CLEBURNE-PICKENS-TUSCALOOSA-JEFFERSON-SHELBY-ST. CLAIR-
TALLADEGA-CLAY-RANDOLPH-SUMTER-GREENE-HALE-PERRY-BIBB-CHILTON-
COOSA-TALLAPOOSA-CHAMBERS-MARENGO-DALLAS-AUTAUGA-LOWNDES-ELMORE-
MONTGOMERY-MACON-BULLOCK-LEE-RUSSELL-PIKE-BARBOUR-
INCLUDING THE CITIES OF...HAMILTON...SULLIGENT...VERNON...
FAYETTE...DOUBLE SPRINGS...JASPER...ONEONTA...GADSDEN...
ANNISTON...CENTRE...HEFLIN...CARROLLTON...TUSCALOOSA...
BIRMINGHAM...HOOVER...COLUMBIANA...PELHAM...ALABASTER...
PELL CITY...MOODY...TALLADEGA...SYLACAUGA...ASHLAND...ROANOKE...
LIVINGSTON...EUTAW...GREENSBORO...MOUNDVILLE...MARION...
CENTREVILLE...CLANTON...ROCKFORD...ALEXANDER CITY...DADEVILLE...
VALLEY...LANETT...LAFAYETTE...DEMOPOLIS...LINDEN...SELMA...
PRATTVILLE...FORT DEPOSIT...HAYNEVILLE...WETUMPKA...TALLASSEE...
MONTGOMERY...TUSKEGEE...UNION SPRINGS...AUBURN...OPELIKA...
PHENIX CITY...TROY...EUFAULA
406 AM CDT SUN MAR 24 2013

...WIND ADVISORY IN EFFECT FROM NOON TODAY TO 9 PM CDT THIS
EVENING...

THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM NOON TODAY TO 9 PM CDT THIS
EVENING. 

* TIMING...12 NOON THROUGH 9 PM THIS EVENING.

* WINDS...SUSTAINED WEST WINDS OF 15 TO 25 MPH WITH GUSTS TO 35
  MPH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 24 MPH AND HIGHER...
OR WIND GUSTS OF 35 MPH AND HIGHER...ARE EXPECTED. WINDS THIS
STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

&&

$$
1 follow-up statement
569 
WWUS74 KBMX 241620
NPWBMX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1120 AM CDT SUN MAR 24 2013

...WINDY CONDITIONS DEVELOPING BY EARLY AFTERNOON...

ALZ011>015-017>050-250200-
/O.CON.KBMX.WI.Y.0011.130324T1700Z-130325T0200Z/
MARION-LAMAR-FAYETTE-WINSTON-WALKER-BLOUNT-ETOWAH-CALHOUN-
CHEROKEE-CLEBURNE-PICKENS-TUSCALOOSA-JEFFERSON-SHELBY-ST. CLAIR-
TALLADEGA-CLAY-RANDOLPH-SUMTER-GREENE-HALE-PERRY-BIBB-CHILTON-
COOSA-TALLAPOOSA-CHAMBERS-MARENGO-DALLAS-AUTAUGA-LOWNDES-ELMORE-
MONTGOMERY-MACON-BULLOCK-LEE-RUSSELL-PIKE-BARBOUR-
INCLUDING THE CITIES OF...HAMILTON...SULLIGENT...VERNON...
FAYETTE...DOUBLE SPRINGS...JASPER...ONEONTA...GADSDEN...
ANNISTON...CENTRE...HEFLIN...CARROLLTON...TUSCALOOSA...
BIRMINGHAM...HOOVER...COLUMBIANA...PELHAM...ALABASTER...
PELL CITY...MOODY...TALLADEGA...SYLACAUGA...ASHLAND...ROANOKE...
LIVINGSTON...EUTAW...GREENSBORO...MOUNDVILLE...MARION...
CENTREVILLE...CLANTON...ROCKFORD...ALEXANDER CITY...DADEVILLE...
VALLEY...LANETT...LAFAYETTE...DEMOPOLIS...LINDEN...SELMA...
PRATTVILLE...FORT DEPOSIT...HAYNEVILLE...WETUMPKA...TALLASSEE...
MONTGOMERY...TUSKEGEE...UNION SPRINGS...AUBURN...OPELIKA...
PHENIX CITY...TROY...EUFAULA
1120 AM CDT SUN MAR 24 2013

...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM CDT THIS EVENING...

* TIMING...12 NOON THROUGH 9 PM THIS EVENING.

* WINDS...SUSTAINED WEST WINDS OF 15 TO 25 MPH WITH GUSTS TO 35 
  MPH. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 24 MPH AND HIGHER...
OR WIND GUSTS OF 35 MPH AND HIGHER...ARE EXPECTED. WINDS THIS
STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

&&

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Birmingham, AL wrote its last area forecast discussion before this wind advisory went out at Mar 24, 3:55 AM CDT, 11 minutes earlier.

Area forecast discussion, Mar 24, 3:55 AM CDT, 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BIRMINGHAM AL
355 AM CDT SUN MAR 24 2013

.SHORT TERM...TODAY THROUGH TUESDAY.

THE LEADING UPPER LEVEL IMPULSE IS CURRENTLY MOVING ACROSS CENTRAL
ALABAMA. THE HIGHER LOW LEVEL THETA-E AIR ASSOCIATED WITH THE
SURFACE WARM FRONT NEVER PUSHED NORTHWARD INTO CENTRAL ALABAMA...
AND SURFACE DEWPOINTS ARE STILL IN THE LOWER TO MIDDLE 50S. THE
CONVECTION ASSOCIATED WITH THIS SHORT WAVE TROF WILL EXIT EAST
ALABAMA AROUND SUNRISE. THERE WILL LIKELY BE A BREAK IN THE ACTION
DURING THE MORNING HOURS BEFORE THE NEXT ROUND OF SHOWERS AND
POSSIBLY SOME THUNDERSTORMS. THE ACTUAL COLD FRONT WILL ENTER WEST
ALABAMA AROUND 12 NOON TODAY. THE COMBINATION OF LIFT ALONG THE
FRONT AND FORCING ALOFT FROM THE ADVANCING UPPER TROF AXIS WILL
INITIATE SHOWERS BY LATE MORNING ACROSS WEST ALABAMA. AS THE
FRONT ENCOUNTERS A MORE UNSTABLE AIR MASS ACROSS EAST ALABAMA...
THERE COULD BE A FEW THUNDERSTORMS. THE MODELS ARE FORECASTING
SOME RATHER IMPRESSIVE LIFTED INDICES AND CAPE VALUES THIS
AFTERNOON ACROSS EAST ALABAMA. HOWEVER...THE MODELS ARE
OVERESTIMATING THE RETURN OF HIGHER SURFACE DEWPOINTS...AS THE LOW
LEVEL FLOW WILL REMAIN EASTERLY AHEAD OF THE COLD FRONT. THAT
BEING SAID...I WOULD NOT BE SURPRISED TO SEE MANY OF THE SHOWERS
OR THUNDERSTORMS TO PRODUCE SMALL HAIL. THE COLD FRONT SHOULD BE
EAST OF ALABAMA BY SUNSET BRINGING AN END TO THE RAIN. AS
ADVERTISED THE PAST FEW DAYS...WINDY CONDITIONS WILL DEVELOP THIS
AFTERNOON WITH WEST WINDS OF 15 TO 25 MPH...AND GUSTS TO 35 MPH. A
WIND ADVISORY WILL BE ISSUED FORM NOON UNTIL 9 PM. BREEZY
CONDITIONS WILL CONTINUE OVERNIGHT BUT WIND SPEEDS SHOULD FALL
BELOW ADVISORY CRITERIA THIS EVENING.

MONDAY AND TUESDAY WILL BE VERY COLD WITH BRISK NORTHWEST WINDS...
AND TEMPERATURES MORE TYPICAL OF MID WINTER. OVERNIGHT LOWS WILL
LIKELY FALL TO NEAR OR JUST BELOW FREEZING MONDAY AND TUESDAY
NIGHTS. THE MODELS CONTINUE TO SHOW SOME LOW LEVEL MOISTURE
WORKING INTO NORTH ALABAMA MONDAY AND TUESDAY...AND WOULD NOT BE
SURPRISED TO SEE SOME SNOW FLURRIES.

.LONG TERM...WEDNESDAY THROUGH SATURDAY.

THE COLD UPPER TROF OVER THE EASTERN UNITED STATES WILL FINALLY
BEGIN TO LOOSEN ITS GRIP BY THE MIDDLE OF THE WEEK. TEMPERATURES
WILL BEGIN A GRADUAL WARM-UP WITH READINGS BACK TO AVERAGE VALUES
BY FRIDAY. THE CENTRAL GULF COAST REGION STAYS IN A NORTHWEST
UPPER FLOW PATTERN THROUGH THE WEEKEND. THE GFS AND ECMWF MODELS
BOTH BRING SOME PRECIPITATION INTO CENTRAL ALABAMA BY THE
WEEKEND...BUT FOR DIFFERENT REASONS. THE GFS SETS UP A BAROCLINIC
ZONE OVER THE OVER THE SOUTHERN PLAINS STATES...AND SEVERAL
CONVECTIVE SYSTEMS SLIDE SOUTHEAST TOWARDS ALABAMA...WHILE THE
ECMWF MODEL HAS A WEAK SURFACE FRONT PUSHING INTO THE AREA FROM
THE NORTHWEST. SMALL RAIN CHANCES WILL BE MAINTAINED FOR FRIDAY
AND SATURDAY...MAINLY ACROSS THE NORTH.

58/ROSE

&&

.AVIATION...
06Z TAF DISCUSSION.

WITH THE POTENTIAL OF SEVERE WANING OVER THE LAST HOUR...THERE WILL
STILL BE A FEW HOURS OF TS ACROSS OUR NORTHERN TERMINALS.  CIGS AND
VIS WILL BOUNCE AROUND ACCORDING TO THE RAIN RATES...BUT GENERALLY
MVFR CIGS AND VIS OUTSIDE OF THE TS.  AMENDMENTS WILL BE NECESSARY
FOR HEAVIER TS AS THEY DEVELOP.  SOUTHERN SITES HAVE MAINLY RA TO
LOOK FORWARD TO FOR THE NEXT FEW HOURS AS GULF MOISTURE CONTINUES
STREAMING NORTHWARD.

ONCE THE RAINS START TO TAPER OFF AFTER 11-12Z...THE NEXT MAJOR
PREVAILING TAF COMPONENT WILL BE THE GUSTY WESTERLY WINDS.  PICKING
UP AROUND 17Z...SUSTAINED 15-18KTS WITH GUSTS AS HIGH AS 30KTS WILL
BE AROUND FOR THE REMAINDER OF THIS TAF CYCLE.

27

&&

.PRELIMINARY POINT TEMPS/POPS...
GADSDEN     60  36  47  32  45 /  50  10  10  10  10
ANNISTON    61  36  48  32  47 /  50  10  10  10  10
BIRMINGHAM  61  33  49  30  47 /  40  10  10  10  10
TUSCALOOSA  62  35  52  32  51 /  30   0  10  10  10
CALERA      63  36  50  34  49 /  40  10  10  10  10
AUBURN      66  35  51  33  49 /  40  10  10  10  10
MONTGOMERY  71  37  54  34  53 /  30   0  10  10  10
TROY        71  36  54  32  52 /  30   0  10  10  10

&&

.BMX WATCHES/WARNINGS/ADVISORIES...
WIND ADVISORY FROM NOON TODAY TO 9 PM CDT THIS EVENING FOR THE
FOLLOWING COUNTIES: AUTAUGA...BARBOUR...BIBB...BLOUNT...
BULLOCK...CALHOUN...CHAMBERS...CHEROKEE...CHILTON...CLAY...
CLEBURNE...COOSA...DALLAS...ELMORE...ETOWAH...FAYETTE...GREENE...
HALE...JEFFERSON...LAMAR...LEE...LOWNDES...MACON...MARENGO...
MARION...MONTGOMERY...PERRY...PICKENS...PIKE...RANDOLPH...
RUSSELL...SHELBY...ST. CLAIR...SUMTER...TALLADEGA...TALLAPOOSA...
TUSCALOOSA...WALKER...WINSTON.

&&
Hazardous weather outlook, Mar 24, 2:30 AM CDT, 1 hour 36 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BIRMINGHAM AL
230 AM CDT SUN MAR 24 2013

ALZ011>015-017>050-242315-
MARION-LAMAR-FAYETTE-WINSTON-WALKER-BLOUNT-ETOWAH-CALHOUN-CHEROKEE-
CLEBURNE-PICKENS-TUSCALOOSA-JEFFERSON-SHELBY-ST. CLAIR-TALLADEGA-
CLAY-RANDOLPH-SUMTER-GREENE-HALE-PERRY-BIBB-CHILTON-COOSA-TALLAPOOSA-
CHAMBERS-MARENGO-DALLAS-AUTAUGA-LOWNDES-ELMORE-MONTGOMERY-MACON-
BULLOCK-LEE-RUSSELL-PIKE-BARBOUR-
230 AM CDT SAT MAR 24 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE
NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM.

.DAY ONE...TONIGHT.

LOCALLY HEAVY RAIN PRODUCING ISOLATED FLASH FLOODING WILL BE
POSSIBLE ACROSS ALL OF CENTRAL ALABAMA OVERNIGHT. THE GREATEST
THREAT APPEARS TO BE ALONG AND NORTH OF INTERSTATE 20 WHERE THE
HEAVIEST RAIN OCCURRED SATURDAY MORNING.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

WINDY CONDITIONS ARE POSSIBLE SUNDAY AFTERNOON BEHIND THE EXITING
COLD FRONT. SUSTAINED WINDS AROUND 20 MPH WITH GUSTS OF 30 TO 40
MPH WILL BE POSSIBLE.

A MUCH COOLER AIR MASS WILL MOVE INTO THE REGION EARLY NEXT WEEK.
SUB FREEZING TEMPERATURES ARE POSSIBLE ON BOTH MONDAY AND TUESDAY
NIGHTS.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT IS NOT
EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Mar 24, 2:00 AM CDT, 2 hours 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
200 AM CDT SUN MAR 24 2013

ALZ032-033-039-240745-
HALE AL-MARENGO AL-PERRY AL-
200 AM CDT SUN MAR 24 2013

...SIGNIFICANT WEATHER ADVISORY FOR PERRY...NORTHERN MARENGO AND
SOUTHERN HALE COUNTIES UNTIL 245 AM CDT...

AT 200 AM CDT...THE NATIONAL WEATHER SERVICE WAS TRACKING A STRONG
THUNDERSTORM NEAR JEFFERSON...OR 9 MILES WEST OF LINDEN...MOVING
NORTHEAST AT 60 MPH.

PEA SIZE HAIL AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS
STORM.

LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
  UNIONTOWN...
  MARION...
  CHICKASAW STATE PARK...
  FAUNSDALE...
  NEWBERN...

&&

LAT...LON 3284 8713 3283 8710 3271 8702 3270 8703
      3267 8703 3264 8705 3260 8704 3248 8735
      3248 8742 3245 8742 3226 8791 3232 8794
      3242 8801
TIME...MOT...LOC 0701Z 242DEG 53KT 3238 8785

GRANTHAM
Special weather statement, Mar 24, 2:17 AM CDT, 1 hour 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
217 AM CDT SUN MAR 24 2013

ALZ015-024-240800-
JEFFERSON AL-WALKER AL-
217 AM CDT SUN MAR 24 2013

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN WALKER AND NORTHERN
JEFFERSON COUNTIES UNTIL 300 AM CDT...

AT 215 AM CDT...THE NATIONAL WEATHER SERVICE WAS TRACKING A STRONG
THUNDERSTORM NEAR BANKHEAD LOCK AND DAM...OR 17 MILES NORTHEAST OF
HOLT...MOVING NORTHEAST AT 65 MPH.

HEAVY RAINS MAY CAUSE SOME LOCALIZED FLOODING OVER THE NEXT HOUR.

LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
  SUMITON...
  GARDENDALE...
  OAK GROVE...
  SYLVAN SPRINGS...
  MAYTOWN...

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

IF YOU ENCOUNTER RISING CREEKS OR WATERS...PLEASE REPORT THIS BY
CALLING 1-800-856-0758 OR TWEETING TO HASHTAG ALWX.

&&

LAT...LON 3384 8675 3376 8665 3376 8659 3337 8723
      3342 8725 3346 8733 3349 8733 3348 8729
      3350 8729 3350 8726 3351 8727 3352 8732
      3356 8732 3382 8695 3384 8688
TIME...MOT...LOC 0715Z 236DEG 55KT 3346 8733

27
Local storm report, Mar 24, 2:53 AM CDT, 1 hour 13 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE BIRMINGHAM AL
253 AM CDT SUN MAR 24 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0343 PM     HAIL             3 S TROY                31.77N 85.97W
03/23/2013  E0.50 INCH       PIKE               AL   EMERGENCY MNGR

            PEA TO PENNY SIZE HAIL REPORTED IN THE SOUTHERN CITY
            LIMITS OF TROY ON INDIAN CREEK TRAIL.

0640 PM     HAIL             CUBA                    32.44N 88.37W
03/23/2013  E0.25 INCH       SUMTER             AL   FIRE DEPT/RESCUE

0645 PM     HAIL             YORK                    32.50N 88.30W
03/23/2013  E0.50 INCH       SUMTER             AL   FIRE DEPT/RESCUE

0645 PM     HAIL             1 N YORK                32.51N 88.30W
03/23/2013  E0.88 INCH       SUMTER             AL   FIRE DEPT/RESCUE

0701 PM     HAIL             4 S BLUFFPORT           32.54N 88.11W
03/23/2013  E1.75 INCH       SUMTER             AL   PUBLIC

            GOLF BALL HAIL COVERING THE GROUND AT THE BP FOOD MART ON
            HIGHWAY 28.

0713 PM     TSTM WND DMG     DEMOPOLIS               32.52N 87.84W
03/23/2013                   MARENGO            AL   BROADCAST MEDIA

            POWER POLE AND POWER LINES BLOWN DOWN ON HIGHWAY 43 AT
            THE NATIONAL GUARD ARMORY.

0715 PM     HAIL             1 N DEMOPOLIS           32.53N 87.84W
03/23/2013  E0.50 INCH       MARENGO            AL   EMERGENCY MNGR

            MARBLE HAIL COMPLETELY COVERING THE GROUND.

0716 PM     HAIL             2 N DEMOPOLIS           32.54N 87.84W
03/23/2013  E1.00 INCH       GREENE             AL   EMERGENCY MNGR

            HAIL AT LEAST ONE HALF INCH DEEP.

0723 PM     HAIL             CEDARVILLE              32.61N 87.67W
03/23/2013  E1.75 INCH       HALE               AL   EMERGENCY MNGR

            THE GOLF BALL SIZE HAIL IS NOW COMPLETELY COVERING THE
            GROUND.

0734 PM     HAIL             1 N NEWBERN             32.61N 87.54W
03/23/2013  E1.75 INCH       HALE               AL   EMERGENCY MNGR

            GOLF BALL HAIL BROKE OUT WINDOWS AND DAMAGED HOMES NEAR
            NEWBURN.

0747 PM     HAIL             MARION                  32.63N 87.32W
03/23/2013  E1.75 INCH       PERRY              AL   AMATEUR RADIO

            NEAR JUDSON COLLEGE. SEVERAL WINDOW PANES AND WINDOWS
            BROKEN.

0815 PM     HAIL             MAPLESVILLE             32.79N 86.88W
03/23/2013  E1.00 INCH       CHILTON            AL   911 CALL CENTER

0819 PM     HAIL             1 E RAMER               32.05N 86.20W
03/23/2013  E0.75 INCH       MONTGOMERY         AL   PUBLIC

0822 PM     HAIL             RAMER                   32.05N 86.22W
03/23/2013  E0.25 INCH       MONTGOMERY         AL   AMATEUR RADIO

0837 PM     HAIL             4 SW CLANTON            32.80N 86.68W
03/23/2013  E0.50 INCH       CHILTON            AL   PUBLIC

            HAIL FELL 5 TO 6 MINUTES

0838 PM     HAIL             1 N CHICKASAW STATE PAR 32.37N 87.79W
03/23/2013  E1.00 INCH       MARENGO            AL   EMERGENCY MNGR

            ALONG HIGHWAY 43.

0850 PM     HAIL             2 N VERBENA             32.78N 86.51W
03/23/2013  E0.88 INCH       CHILTON            AL   PUBLIC

            NICKEL HAIL ON HIGHWAY 31 JUST NORTH OF VERBENA

1018 PM     HAIL             3 N CEDARVILLE          32.66N 87.67W
03/23/2013  E0.50 INCH       HALE               AL   EMERGENCY MNGR

1022 PM     HAIL             HAVANA                  32.90N 87.62W
03/23/2013  E1.75 INCH       HALE               AL   EMERGENCY MNGR

1038 PM     HAIL             ELLARDS                 32.81N 87.26W
03/23/2013  E0.88 INCH       PERRY              AL   PUBLIC

            COVERING THE GROUND

1040 PM     HAIL             2 N HEIBERGER           32.79N 87.29W
03/23/2013  E0.88 INCH       PERRY              AL   PUBLIC

            COVERING THE GROUND

1042 PM     HAIL             BRENT                   32.94N 87.16W
03/23/2013  E1.75 INCH       BIBB               AL   BROADCAST MEDIA

            IN BRENT AND IN PONDVILLE

1045 PM     HAIL             CENTREVILLE             32.97N 87.13W
03/23/2013  E1.75 INCH       BIBB               AL   911 CALL CENTER

            COVERING THE ROAD.

1046 PM     HAIL             ROCKFORD                32.89N 86.22W
03/23/2013  E1.75 INCH       COOSA              AL   LAW ENFORCEMENT

1047 PM     TSTM WND DMG     CENTREVILLE             32.97N 87.13W
03/23/2013                   BIBB               AL   BROADCAST MEDIA

            SHERIFF REPORTING TREES DOWN NEAR VALLEY STREET AND
            HIGHWAY 219 SOUTH

1051 PM     HAIL             3 NW ALEXANDER CITY     32.96N 85.97W
03/23/2013  E1.00 INCH       TALLAPOOSA         AL   EMERGENCY MNGR

            ALONG HIGHWAY 280 NEAR COOSA AND TALLAPOOSA COUNTY LINE.

1101 PM     TSTM WND DMG     4 NE LAWLEY             32.90N 86.90W
03/23/2013                   BIBB               AL   TRAINED SPOTTER

            A FEW TREES DOWN 1 MILE EAST OF RANDOLPH ALONG COUNTY
            ROAD 36.

1102 PM     TSTM WND GST     4 NW TRUSSVILLE         33.68N 86.64W
03/23/2013  M51.00 MPH       JEFFERSON          AL   PUBLIC

            IN CHALKVILLE

1102 PM     HAIL             4 NW TRUSSVILLE         33.68N 86.64W
03/23/2013  E0.50 INCH       JEFFERSON          AL   PUBLIC

            IN CHALKVILLE

1102 PM     HAIL             3 NW HUEYTOWN           33.47N 87.03W
03/23/2013  E0.75 INCH       JEFFERSON          AL   AMATEUR RADIO

            IN CONCORD

1106 PM     TSTM WND DMG     VERBENA                 32.75N 86.51W
03/23/2013                   CHILTON            AL   PUBLIC

            A HOME WAS DAMAGED ALONG COUNTY ROAD 706.

1107 PM     HAIL             1 S JEMISON             32.95N 86.75W
03/23/2013  E0.75 INCH       CHILTON            AL   TRAINED SPOTTER

1121 PM     HAIL             2 NE CLANTON            32.87N 86.61W
03/23/2013  E1.00 INCH       CHILTON            AL   BROADCAST MEDIA

            QUARTER SIZE HAIL REPORTED ALONG INTERSTATE 65 JUST NORTH
            OF EXIT 208 NEAR CLANTON.

1142 PM     TSTM WND DMG     HANOVER                 33.00N 86.20W
03/23/2013                   COOSA              AL   911 CALL CENTER

            A LARGE TREE FELL AND CAUSED A AUTO ACCIDENT. FIRE CREWS
            WERE REMOVING TRAPPED PEOPLE IN THE VEHICLE.

&&

MROSE
Special weather statement, Mar 24, 3:16 AM CDT, 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
316 AM CDT SUN MAR 24 2013

ALZ031>034-240900-
BIBB AL-GREENE AL-HALE AL-PERRY AL-
316 AM CDT SUN MAR 24 2013

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN PERRY...CENTRAL HALE...
SOUTHEASTERN GREENE AND SOUTHWESTERN BIBB COUNTIES UNTIL 400 AM
CDT...

AT 316 AM CDT...THE NATIONAL WEATHER SERVICE WAS TRACKING A STRONG
THUNDERSTORM NEAR DUFFYS BEND...OR 10 MILES NORTHEAST OF DEMOPOLIS...
MOVING NORTHEAST AT 60 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.

LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
  GREENSBORO...
  BRENT...
  CENTREVILLE...
  SAWYERVILLE...
  GREENSBORO MUNICIPAL AIRPORT...

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

&&

LAT...LON 3300 8714 3279 8704 3253 8782 3254 8782
      3255 8783 3259 8786 3261 8784 3262 8787
      3269 8791
TIME...MOT...LOC 0816Z 246DEG 61KT 3265 8775

27
Special weather statement, Mar 24, 3:22 AM CDT, 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
322 AM CDT SUN MAR 24 2013

ALZ035-036-240900-
CHILTON AL-COOSA AL-
322 AM CDT SUN MAR 24 2013

...SIGNIFICANT WEATHER ADVISORY FOR COOSA AND CENTRAL CHILTON
COUNTIES UNTIL 400 AM CDT...

AT 319 AM CDT...THE NATIONAL WEATHER SERVICE WAS TRACKING A STRONG
THUNDERSTORM NEAR POOLES CROSSROADS...OR 7 MILES WEST OF CLANTON...
MOVING NORTHEAST AT 65 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.

LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
  CLANTON...
  WEOGUFKA...
  ROCKFORD...
  STEWARTVILLE...
  KELLYTON...

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

&&

LAT...LON 3271 8676 3287 8686 3304 8658 3302 8656
      3302 8652 3307 8651 3310 8648 3310 8601
      3293 8601
TIME...MOT...LOC 0822Z 242DEG 56KT 3283 8670

27
Special weather statement, Mar 24, 3:27 AM CDT, 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
327 AM CDT SUN MAR 24 2013

ALZ025-240900-
SHELBY AL-
327 AM CDT SUN MAR 24 2013

...SIGNIFICANT WEATHER ADVISORY FOR SHELBY COUNTY UNTIL 400 AM CDT...

AT 324 AM CDT...THE NATIONAL WEATHER SERVICE WAS TRACKING A STRONG
THUNDERSTORM NEAR SHELBY COUNTY AIRPORT...OR NEAR CALERA...MOVING
NORTHEAST AT 70 MPH.

PEA SIZE HAIL AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS
STORM...ALONG WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING.

LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
  COLUMBIANA...
  CHELSEA...
  WILSONVILLE...
  WESTOVER...
  HARPERSVILLE...

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

&&

LAT...LON 3339 8638 3335 8634 3334 8637 3330 8636
      3327 8639 3328 8644 3326 8642 3319 8650
      3316 8650 3306 8675 3307 8677 3321 8688
      3350 8648 3350 8638
TIME...MOT...LOC 0827Z 236DEG 59KT 3318 8673

27

The office that day

Everything else NWS Birmingham, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 23, 7:30 PM CDTSevere Thunderstorm WarningBMXPerry60 min
Mar 23, 7:34 PM CDTSpecial Weather StatementBMXLowndes41 min
Mar 23, 7:44 PM CDTSpecial Weather StatementBMXGreene46 min
Mar 23, 8:10 PM CDTSevere Thunderstorm WarningBMXChilton65 min
Mar 23, 8:14 PM CDTSevere Thunderstorm WarningBMXBullock, Montgomery, Pike61 min
Mar 23, 8:26 PM CDTSpecial Weather StatementBMXHale49 min
Mar 23, 8:30 PM CDTSpecial Weather StatementBMXLamar, Marion60 min
Mar 23, 8:36 PM CDTSevere Thunderstorm WarningBMXHale, Marengo, Perry54 min
Mar 23, 8:41 PM CDTSpecial Weather StatementBMXPickens49 min
Mar 23, 8:54 PM CDTSpecial Weather StatementBMXCoosa51 min
Mar 23, 9:14 PM CDTSpecial Weather StatementBMXAutauga46 min
Mar 23, 9:17 PM CDTSpecial Weather StatementBMXGreene, Pickens58 min
Mar 23, 9:43 PM CDTSevere Thunderstorm WarningBMXGreene, Pickens, Sumter47 min
Mar 23, 10:01 PM CDTSevere Thunderstorm WarningBMXHale44 min
Mar 23, 10:10 PM CDTSpecial Weather StatementBMXCoosa50 min
Mar 23, 10:19 PM CDTSevere Thunderstorm WarningBMXBibb, Perry56 min
Mar 23, 10:28 PM CDTSevere Thunderstorm WarningBMXCoosa, Elmore47 min
Mar 23, 10:29 PM CDTSpecial Weather StatementBMXTuscaloosa31 min
Mar 23, 10:50 PM CDTSevere Thunderstorm WarningBMXChilton, Shelby55 min
Mar 23, 10:51 PM CDTSevere Thunderstorm WarningBMXTallapoosa39 min
Mar 23, 10:55 PM CDTSpecial Weather StatementBMXJefferson50 min
Mar 23, 11:21 PM CDTSpecial Weather StatementBMXCoosa, Talladega54 min
Mar 23, 11:36 PM CDTSpecial Weather StatementBMXRandolph24 min
Mar 23, 11:36 PM CDTSevere Thunderstorm WarningBMXCoosa39 min
Mar 23, 11:53 PM CDTSevere Thunderstorm WarningBMXClay, Tallapoosa52 min
Mar 24, 12:20 AM CDTSpecial Weather StatementBMXChambers, Randolph40 min
Mar 24, 12:29 AM CDTSpecial Weather StatementBMXTallapoosa16 min
Mar 24, 1:13 AM CDTAreal Flood AdvisoryBMXPickens2 hr
Mar 24, 1:24 AM CDTSpecial Weather StatementBMXBlount51 min
Mar 24, 2:00 AM CDTSpecial Weather StatementBMXPerry45 min
Mar 24, 2:17 AM CDTSpecial Weather StatementBMXJefferson43 min
Mar 24, 2:39 AM CDTAreal Flood AdvisoryBMXJefferson, Walker3 hr
Mar 24, 3:16 AM CDTSpecial Weather StatementBMXHale44 min
Mar 24, 3:22 AM CDTSpecial Weather StatementBMXChilton, Coosa38 min
Mar 24, 3:27 AM CDTSpecial Weather StatementBMXShelby33 min
Mar 24, 9:37 AM CDTRiver Flood WarningBMXGreene, Hale, Marengo, Pickens, Sumter36 hr
Mar 24, 9:37 AM CDTRiver Flood WarningBMXGreene, Hale, Marengo, Sumter9 hr
Mar 24, 9:37 AM CDTRiver Flood WarningBMXGreene, Hale, Marengo, Sumter3 days
Mar 24, 6:15 PM CDTRiver Flood WarningBMXGreene, Hale, Marengo3 days

Nearby

Wind Advisories in Alabama, 2013Every wind advisory in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.